MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted transhiatal esophagectomy (non-transthoracic) procedure, the staples failed to fully release from a blue sureform 60 reload, resulting in an incomplete staple line.Additional information has been requested; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.An advance stapler log review shows that the sureform 60 stapler instrument was installed on the system 13 times and fired 7 reloads (2 green, 1 blue, 4 green).On installs 1, 4, and 11-13, the first clamp was successful, and the firings were each completed with no pauses for compression.On install 2, the first 2 clamp attempts were aborted by the user.The 3rd clamp was successful, and the firing was completed with no pauses for compression.On install 3, the first clamp was successful, and the firing was completed with 2 pauses for compression.On installs 5-10, the stapler failed to initialize with the system.Parameters of the errors indicate that high drivetrain friction was detected.There were no stapler related errors in the logs.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Additional Manufacturer Narrative
Updated sections: d9, h2, h3, h6, h11.Device evaluation: intuitive surgical, inc.(isi) received the blue sureform 60 reload for failure analysis (fa).The blue reload was returned fully fired, and all staples were deployed from their respective pockets.The knife was located at the distal end of the blue reload, and multiple staples were found lodged around the knife stopping point.Additionally, cartridge damage was observed, including multiple surface indentations and skiving along the knife track.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22629370
Report Number2955842-2025-31808
Device Sequence Number18141132
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)K10241121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK10241121 1121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown